[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Animal-origin insulins and hypo unawareness - Andy?

How many of you who are hypo unaware can trace the symptom to about the 
time you started using Humulin?

As many of you know, I am currently using Iletin II pork Regular 
insulin (and yes, I am pumping it, but that is mainly to avoid having 
to use a long-acting insulin, because I have lost a lot of the 
advantages of pumping that I had on Humalog and Novolog -- but I was 
having allergy symptoms to them, as well as to HumulinR and Velosulin).

Andy, in a recent post, talked about being hypo-unaware since the early 
80s.  Andy, was that when you began using Humulin?  I am asking because 
I have run into all these testimonials on the web of people who think 
Humulin and other genetically-engineered insulin was the cause of their 
hypo-unawareness.  Some of these people attribute all the evils of the 
world to genetically-engineered insulin, and many seem to have a 
conspiracy theory viewpoint, so it is hard to know how seriously to 
take them.  But some seemingly quite reasonable people have told me of 
getting a problem that started when they began taking 
genetically-engineered insulin (Humulin, Velosulin, Novolin, Humalog, 
Novolog), and went away when they went back to animal-origin insulins.  
Hypo-unawareness has been the most common one I've heard about.  I have 
not, however, come across what I consider to be proof.

I believe I, myself, continued having adrenalin-based hypo symptoms for 
some time after starting Humulin, and think that changes in the 
symptoms had already started before I started taking it, but couldn't 
rule out there being some connection.  I've gotten curious now, and 
since i-p includes such substantial numbers who made the change from 
animal origin insulin to genetically-engineered, probably mostly in the 
1980s(?), do you think the 2 things could be related?

Linda Z
for HELP or to subscribe/unsubscribe, contact: